MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX® BIVONA ¿ TTS¿ NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)

SMITHS MEDICAL ASD, INC. PORTEX® BIVONA ¿ TTS¿ NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES; TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Catalog Number 60P055
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/17/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received that a smiths medical tracheostomy was noted to have fungus like substance in the tube.The tracheostomy tube was changed out, and no patient adverse effects resulted.
 
Additional Manufacturer Narrative
Device evaluation: one portex tracheostomy sample was received for investigation in used condition without its original packaging.Immediate visual inspection found no issues or damage.Next, the returned sample was inflated using a syringe and the product was submerged under water and no leakage or issues were found.To further investigate the issue, relevant documents were reviewed and deemed adequate.Additionally, the cuff assembly operation and inflation line assembly were reviewed with no discrepancies.Inflation tests were audited during thirty two (32) units finding no deflated cuffs.A review of the manufacturing process was also conducted and was considered adequate and correct.Based on the evidence and testing, the complaint allegation was not confirmed.No fault was found with the returned sample.

Brand Name
PORTEX® BIVONA ¿ TTS¿ NEONATAL AND PEDIATRIC TRACHEOSTOMY TUBES
Common Device Name
TUBE, TRACHEOSTOMY (W/WO CONNECTOR)
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key8446375
Report Number3012307300-2019-01454
Device Sequence Number11209028
Product Code BTO
UDI-Device Identifier15021312005783
UDI-Public15021312005783
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K912469
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue Number60P055
Device Lot Number3672616
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/22/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2019
Supplement Date Received by Manufacturer03/25/2019
Initial Report FDA Received Date03/22/2019
Supplement Report FDA Received Date09/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;